Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

May 4, 2021Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at May 4, 2021, 8:52 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 8:52 PM CDT (01:52 UTC)
Expired
May 4, 2021, 10:00 PM CDT
In force
68 min
Issued by
NWS Mobile, AL

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3152 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
3.1
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS84 KMOB 050152
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
852 PM CDT Tue May 4 2021
 
ALZ264>266-FLZ201>206-050300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
852 PM CDT Tue May 4 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...SOUTHERN BALDWIN...OKALOOSA...SANTA
ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 1000 PM CDT...

At 852 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles northwest of Crestview to 8 miles east of
Robertsdale to 6 miles southwest of Point Clear, and moving east at
30 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Crestview, Fairhope, Gonzalez, Foley, Pace, Milton, Goulding,
Robertsdale, Bayou La Batre, Point Clear, Bagdad, Dauphin Island,
Loxley and Lillian.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Alabama...and northwestern Florida.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Alabama...and northwestern Florida.

LAT...LON 3023 8817 3023 8831 3026 8811 3039 8840
      3052 8810 3051 8810 3045 8811 3048 8794
      3058 8791 3100 8670 3099 8639 3065 8639
      3041 8671 3039 8696 3039 8692 3040 8672
      3039 8673 3037 8730 3022 8802
TIME...MOT...LOC 0152Z 267DEG 25KT 3080 8661 3059 8758 3040 8798 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 4, 6:30 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 4, 6:30 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
630 PM CDT Tue May 4 2021

.NEAR TERM UPDATE /Now Through Wednesday night/...A large upper trof
extending from the northern Mississippi River valley into the
south central states broadens substantially through Wednesday to
encompass the eastern half of the CONUS. A well defined shortwave
trof embedded within the larger scale pattern currently located
over the south central states advances across the lower/mid
Mississippi River valley early this evening, then weakens while
ejecting off to the northeast through Wednesday. An associated
surface low passes north of the area and brings a weak cold front
slowly through the forecast area late tonight through Wednesday
afternoon. The forecast area remains in a very moist southerly
flow through much of tonight with precipitable water values around
1.5 inches increasing to 1.7-2.1 inches. As the shortwave trof
passes north of the region, this results in drier deep layer air
slowly spreading into interior portions of the forecast area on
Wednesday while abundant deep layer moisture persists over the
remainder of the area. A line of severe thunderstorms continues
southeast across the CWA, stretching from Wilcox county AL
southwest into Stone and George counties, MS. This line continues
to race eastward across the CWA through the evening.

Along and ahead of the advancing line of convection, MLCAPE values
of 1500-3000 J/kg are expected this afternoon which gradually
diminish to 1500-2000 J/kg this evening.  Mid level lapse rates this
afternoon will be near 7.5 C/km with similar values continuing until
the line of convection moves through.  Model soundings also show
abundant dry air above ~700 mb to aid in downdraft and hail
production through early this afternoon, after which deep layer lift
and the increasing moisture flowing into the region gradually
eliminate this elevated dry layer by mid evening or so.  Shear
values meanwhile increase with the approaching upper trof, with 0-6
km bulk shear values increasing to 35-45 knots over most of the area
by this afternoon with similar (although potentially higher around
50 knots) values persisting through the evening hours.  0-3 km
helicity will be initially around 100 m2/s2 and then increases to
near 200 m2/s2 over the northwestern portion of the area this
afternoon.  0-3 km helicity values trend higher this evening over
the remainder of the area to 200-400 m2/s2, potentially even higher.
The Storm Prediction Center (SPC) has a moderate risk in place
over interior southeast Mississippi and interior southwest Alabama
tapering to a slight risk mainly over portions of the western
Florida panhandle.

Shear/helicity values diminish over the northwestern portion of
the area overnight then diminish of the remainder of the area
Wednesday morning, with the cold front meanwhile progressing to
roughly along the I-65 corridor by late in the morning before
continuing through the remainder of the area. Ahead of the front,
MLCAPE values may recover to 500-1000 J/kg, and CAMS show
additional convective development over much of the area overnight
(ahead of the front) which continues along and ahead the slowly
advancing front through the afternoon hours. SPC has a marginal
risk of severe storms from just west of I-65 corridor for the
potential that a few severe storms may develop. With the
convection moving across the area through this evening and the
additional convection developing overnight into Wednesday ahead of
the front, a Flash Flood Watch remains in effect for the entire
area through Wednesday morning, although this could be cancelled
late tonight or early Wednesday morning over interior southeast
Mississippi and interior southwest Alabama. Rainfall totals of 2
to 4 inches with localized amounts of 6 to 8 inches are possible,
and with this falling on wet ground conditions, this results in an
increased risk of flash flooding. Highs this afternoon will be 85
to 90 over interior areas with lower to mid 80s at the coast.
Lows tonight range from the lower to mid 60s inland to around 70
at the coast. Highs on Wednesday will be a bit cooler and range
from the upper 70s to lower 80s. A high risk of rip currents
continues through the period. /29 MM/25

&&

.AVIATION...
00Z issuance... MVFR ceilings persist this evening across much of
the CWA, with IFR ceilings and visibility occurring in association
with ongoing strong to severe convection across southeastern MS
into southwestern AL. Expect IFR conditions to prevail tonight as
this line moves through, and expect rain and thunderstorms to
continue into the morning Wednesday. With this initial line,
strong wind gusts upwards of 40mph appears likely out of the
northwest, relaxing in the wake of the line to below 20kts. It is
not out of the question in heaviest precipitation that LIFR
ceilings and/or visibility can be experienced at times. MM/25

&&

.PREV DISCUSSION... /issued 417 PM CDT Tue May 4 2021/

NEAR TERM UPDATE /Now Through Wednesday/...A large upper trof
extending from the northern Mississippi River valley into the
south central states broadens substantially through Wednesday to
encompass the eastern half of the CONUS. A well defined shortwave
trof embedded within the larger scale pattern currently located
over the south central states advances across the lower/mid
Mississippi River valley early this evening, then weakens while
ejecting off to the northeast through Wednesday. An associated
surface low passes north of the area and brings a weak cold front
slowly through the forecast area late tonight through Wednesday
afternoon. The forecast area remains in a very moist southerly
flow through much of tonight with precipitable water values around
1.5 inches increasing to 1.7-2.1 inches. As the shortwave trof
passes north of the region, this results in drier deep layer air
slowly spreading into interior portions of the forecast area on
Wednesday while abundant deep layer moisture persists over the
remainder of the area. Deep layer lift associated with the
shortwave trof (and embedded lesser shortwaves) will lead to
potentially several rounds of convection moving across the
forecast area during the period as seen in Convection Allowing
Models (CAMS). The CAMS are in fairly good agreement on a line of
storms advancing into the forecast area and roughly to a line from
near Mobile to Camden, Alabama by 00Z Wednesday which then moves
through the remainder of the area during the evening hours.

Along and ahead of the advancing line of convection, MLCAPE values
of 1500-3000 J/kg are expected this afternoon which gradually
diminish to 1500-2000 J/kg this evening.  Mid level lapse rates this
afternoon will be near 7.5 C/km with similar values continuing until
the line of convection moves through.  Model soundings also show
abundant dry air above ~700 mb to aid in downdraft and hail
production through early this afternoon, after which deep layer lift
and the increasing moisture flowing into the region gradually
eliminate this elevated dry layer by mid evening or so.  Shear
values meanwhile increase with the approaching upper trof, with 0-6
km bulk shear values increasing to 35-45 knots over most of the area
by this afternoon with similar (although potentially higher around
50 knots) values persisting through the evening hours.  0-3 km
helicity will be initially around 100 m2/s2 and then increases to
near 200 m2/s2 over the northwestern portion of the area this
afternoon.  0-3 km helicity values trend higher this evening over
the remainder of the area to 200-400 m2/s2, potentially even higher.
Storms ahead of and with the line of convection will be capable of
damaging winds, large hail and potentially a few tornadoes through
the afternoon, though as the dry air aloft is eliminated, the
potential for these modes of severe weather will decrease in
probability by early this evening.  The Storm Prediction Center
(SPC) has depicted this trend fairly well with a moderate risk now
in place over interior southeast Mississippi and interior southwest
Alabama tapering to a slight risk mainly over portions of the
western Florida panhandle.

Shear/helicity values diminish over the northwestern portion of
the area overnight then diminish of the remainder of the area
Wednesday morning, with the cold front meanwhile progressing to
roughly along the I-65 corridor by late in the morning before
continuing through the remainder of the area. Ahead of the front,
MLCAPE values may recover to 500-1000 J/kg, and CAMS show
additional convective development over much of the area overnight
(ahead of the front) which continues along and ahead the slowly
advancing front through the afternoon hours. SPC has a marginal
risk of severe storms from just west of I-65 corridor for the
potential that a few severe storms may develop. With the
convection moving across the area through this evening and the
additional convection developing overnight into Wednesday ahead of
the front, a Flash Flood Watch remains in effect for the entire
area through Wednesday morning, although this could be cancelled
late tonight or early Wednesday morning over interior southeast
Mississippi and interior southwest Alabama. Rainfall totals of 2
to 4 inches with localized amounts of 6 to 8 inches are possible,
and with this falling on wet ground conditions, this results in an
increased risk of flash flooding. Highs this afternoon will be 85
to 90 over interior areas with lower to mid 80s at the coast.
Lows tonight range from the lower to mid 60s inland to around 70
at the coast. Highs on Wednesday will be a bit cooler and range
from the upper 70s to lower 80s. A high risk of rip currents
continues through the period. /29

SHORT TERM /Wednesday night Through Friday night/...The trough
aloft continues east across the TN River Valley, with the cold
front continuing to push southeast into the northern Gulf on
Wednesday night. A plume of low-level moisture lingers behind the
front through Thursday morning as the trough aloft digs into the
southeast and moves towards the east coast through Thursday. With
this, there is a chance that a few showers and storms will be
possible through early Thursday, mainly for areas near the coast.
By Thursday night, the trough the aloft moves off the east coast
and the front pushes well south of the area. Ridging aloft begins
to build into the region moving forward and persisting through the
rest of the period. At the surface, cooler and drier air begins
to filter into the region on Thursday night in the fronts wake
with high pressure building into the region going into Friday.
Through Friday night, high pressure moves east of the area and
surface flow begins to transitions from northerly to easterly.

Highs on both Thursday and Friday will be in the mid 70s to low
80s across the region. Low temps Wednesday night trend slightly
cooler over the interior where numbers may dip into the mid to
upper 50s. Lower to mid 60s elsewhere. Given the cooler and drier
air filtering in Thursday into Thursday night (and winds becoming
calm with clear skies) lows will dip a little cooler with low to
mid 50s north of I-10 and upper 50s to low 60s south. Lastly, a
HIGH risk of rip currents remains through Friday morning. JEH/88

EXTENDED TERM /Saturday Through Tuesday/...Ridging aloft builds
over the region and gradually weakens through Sunday with flow
becoming more zonal by this time. A series of embedded shortwave
troughs move through the zonal flow through the rest of the
extended period. At the surface, high pressure continues moving
east out over the Atlantic by Saturday afternoon and return flow
redevelops over the region and remaining this way through the rest
of the extended. With the embedded shortwaves moving through the
zonal flow aloft on Sunday afternoon, and return flow
redeveloping, slight chance to chance PoPs are currently expected
through Tuesday. However, this could change due to significant
timing differences in model guidance this late in the period.

Temperatures warm through the extended and quickly rise to well
above seasonal levels by Sunday as the airmass over the southeast
moistens and moderates. With this said highs on Saturday will be
the lowest with low to mid 80s across the region expected, except
near the immediate coast with mid to upper 70s are expected.
Through the rest of the extended temps warm into the mid to upper
80s across most of the region, upper 70s to low 80s far inland
and along the immediate coast. Low temps follow suit with upper
50s to mid 60s on Saturday night, increasing to mid 60s to low 70s
by the end of the period. JEH/88

MARINE...Moderate southerly winds gradually diminish to a light to
moderate southwesterly flow tonight. A cold front meanwhile
approaches from the northwest and moves through the marine area on
Wednesday. A light to moderate offshore flow will follow in the wake
of the front late this week. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Wednesday afternoon for ALZ051>058-261-
     262.

     Flash Flood Watch through Wednesday afternoon for ALZ059-060-
     263>266.

     High Rip Current Risk through Friday morning for ALZ265-266.

FL...Flash Flood Watch through Wednesday afternoon for FLZ201>206.

     High Rip Current Risk through Friday morning for FLZ202-204-206.

MS...Flash Flood Watch through Wednesday afternoon for MSZ067-075-076-
     078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, May 4, 7:34 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
734 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 ESE CANTON BEND       32.04N 87.31W
05/04/2021                   WILCOX             AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG ELLIS ISLAND RD.
            REPORTS AND PICTURES VIA SOCIAL MEDIA.

&&

MB
Local storm report, May 4, 8:05 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
805 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     ROSE HILL               31.45N 86.34W
05/04/2021                   COVINGTON          AL   PUBLIC

            SEVERAL TREES AND POWER LINES DOWN IN THE
            ROSE HILL COMMUNITY.

&&

MB
Local storm report, May 4, 8:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
815 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     GANTT                   31.41N 86.49W
05/04/2021                   COVINGTON          AL   PUBLIC

            AT LEAST 15-20 TREES DOWN AND STRUCTURAL
            DAMAGE TO A BARN AND A MOBILE HOME IN THE
            GANTT COMMUNITY. REPORTS AND PHOTOS VIA
            SOCIAL MEDIA.

&&

MB
Local storm report, May 4, 8:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
818 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     2 WNW CLEARVIEW         31.47N 86.48W
05/04/2021                   COVINGTON          AL   EMERGENCY MNGR

            TREES DOWN NEAR RAWLS SCHOOL RD AT BOSTON
            RD.

&&

MB
Local storm report, May 4, 8:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
820 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     2 SE GROVE HILL         31.69N 87.76W
05/04/2021  M67 MPH          CLARKE             AL   MESONET

            MESONET STATION IN GROVE HILL GUSTED TO 67
            MPH.

&&

MB
Special weather statement, May 4, 8:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
852 PM CDT Tue May 4 2021

ALZ264>266-FLZ201>206-050300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
852 PM CDT Tue May 4 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...SOUTHERN BALDWIN...OKALOOSA...SANTA
ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 1000 PM CDT...

At 852 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles northwest of Crestview to 8 miles east of
Robertsdale to 6 miles southwest of Point Clear, and moving east at
30 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Crestview, Fairhope, Gonzalez, Foley, Pace, Milton, Goulding,
Robertsdale, Bayou La Batre, Point Clear, Bagdad, Dauphin Island,
Loxley and Lillian.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Alabama...and northwestern Florida.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Alabama...and northwestern Florida.

LAT...LON 3023 8817 3023 8831 3026 8811 3039 8840
      3052 8810 3051 8810 3045 8811 3048 8794
      3058 8791 3100 8670 3099 8639 3065 8639
      3041 8671 3039 8696 3039 8692 3040 8672
      3039 8673 3037 8730 3022 8802
TIME...MOT...LOC 0152Z 267DEG 25KT 3080 8661 3059 8758 3040 8798

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:26 PM CDTSpecial Marine WarningMOB2 hr
May 4, 7:28 PM CDTSpecial Weather StatementMOBCovington, Escambia62 min
May 4, 7:33 PM CDTSpecial Weather StatementMOBBaldwin, Mobile57 min
May 4, 7:44 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw32 min
May 4, 8:15 PM CDTRiver Flood WarningMOBBaldwin29 hr
May 4, 8:20 PM CDTAreal Flood AdvisoryMOBMobile6 hr
May 4, 8:28 PM CDTAreal Flood AdvisoryMOBBaldwin6 hr
May 4, 8:36 PM CDTFlash Flood WarningMOBMobile6 hr
May 4, 9:41 PM CDTSpecial Marine WarningMOB94 min
May 5, 12:35 AM CDTAreal Flood AdvisoryMOBBaldwin4 hr
May 5, 1:50 AM CDTFlash Flood WarningMOBBaldwin6 hr
May 5, 2:27 AM CDTRiver Flood WarningMOBBaldwin23 hr
May 5, 2:30 AM CDTRiver Flood WarningMOBBaldwin22 hr
May 5, 2:50 AM CDTSpecial Marine WarningMOB85 min
May 5, 6:29 AM CDTSpecial Weather StatementMOBBaldwin46 min
May 5, 7:07 AM CDTAreal Flood AdvisoryMOBMobile3 hr
May 5, 7:19 AM CDTSpecial Marine WarningMOB86 min
May 5, 7:43 AM CDTFlash Flood WarningMOBBaldwin6 hr
May 5, 8:00 AM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox7 days
May 5, 8:00 AM CDTRiver Flood WarningMOBDallas, Monroe, Wilcox4 days
May 5, 8:31 AM CDTSpecial Marine WarningMOB59 min
May 5, 8:57 AM CDTFlash Flood WarningMOBMobile4 hr
May 5, 12:02 PM CDTSpecial Marine WarningMOB88 min
May 5, 1:24 PM CDTAreal Flood AdvisoryMOBMobile96 min
May 5, 1:26 PM CDTSpecial Marine WarningMOB64 min
May 5, 1:44 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
May 4, 8:10 PM CDTRiver Flood WarningMOBOkaloosa48 hr
May 4, 9:49 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa4 hr
May 5, 2:45 AM CDTAreal Flood AdvisoryMOBSanta Rosa4 hr
May 5, 8:35 AM CDTSpecial Weather StatementMOBJackson40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.